MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. GAS/WATER VALVE

OLYMPUS MEDICAL SYSTEMS CORP. GAS/WATER VALVE
Model Number MAJ-521
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the air supply was insufficient and water remained on the lens surface.It was also reported that the rubber part appeared to be missing.The reported issue occurred while preparing the subject device for use during a diagnostic colonoscopy procedure.The intended procedure was completed using another device.There was no patient or user injury reported due to the event.The device was returned to an olympus service center for evaluation.Upon inspection and testing of the returned device, it was observed the valve was clogged with foreign material.This report is being submitted for the malfunction found during evaluation of the device (foreign material in valve).
 
Additional Manufacturer Narrative
During inspection and testing, packaging damage was confirmed.The device history record was not able to be reviewed for the subject device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the legal manufacturer's investigation, it is likely the foreign material was derived from silicone-based substances such as watertight packing, the products used in combination with the scope (e.G., buttons, injection tube, cleaning tube, deterioration of water supply tank, etc.), and peripheral equipment.It is possible that insufficient air supply and damaged packing may have caused foreign matter to reach the button vents.However, a definitive root cause could not be determined.Olympus will continue to monitor field performance for this device.Investigation activities have been opened to manage the actions related to this issue and any required mdr reporting.

Brand Name
GAS/WATER VALVE
Common Device Name
GAS/WATER VALVE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14741378
Report Number8010047-2022-10336
Device Sequence Number17837080
Product Code FET
UDI-Device Identifier04953170071478
UDI-Public04953170071478
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-521
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2022
Initial Report FDA Received Date06/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PCF-PQ260L EVIS LUCERA COLONOVIDEOSCOPE
Patient SexUnknown